Alert archive / Michigan / Special Marine Warnings in 2021
Special Marine Warning 4, NWS Gaylord, MI
NWS Gaylord, MI issued this special marine warning at May 25, 2021, 11:03 PM EDT. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2021, 11:03 PM EDT (03:03 UTC)
- Expired
- May 25, 2021, 11:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 34.0 mph
The radar
The NCL Michigan radar (KAPX), 87 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 11:24 PM EDT | TSTM WND GST 44 | Mackinaw City, MI | BUOY STATION MACM4 MACKINAW CITY, MI. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 3.1 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1566 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
915
WHUS53 KAPX 260303
SMWAPX
LHZ345-LMZ342-362-260345-
/O.NEW.KAPX.MA.W.0004.210526T0303Z-210526T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Gaylord MI
1103 PM EDT Tue May 25 2021
The National Weather Service in Gaylord has issued a
* Special Marine Warning for...
Norwood MI to 5NM West of Mackinac Bridge including Little Traverse
Bay...
Straits of Mackinac including Mackinac Island...
Open waters of Lake Michigan north of Grand Traverse Light...
* Until 1145 PM EDT.
* At 1102 PM EDT, strong thunderstorms were located along a line
extending from 9 nm northeast of Beaver Island to near Big Rock
Point, moving northeast at 50 knots.
HAZARD...Wind gusts 34 knots or greater and small hail.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Mackinac Island, Waugoshance Point, Good Hart, Big Rock Point, Gros
Cap, Cecil Bay, the Mackinac Bridge, Petoskey, Sturgeon Bay, Harbor
Springs, Saint Ignace, and Cross Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
&&
LAT...LON 4565 8459 4571 8472 4570 8485 4560 8500
4555 8503 4549 8500 4546 8486 4538 8485
4529 8551 4530 8554 4580 8548 4586 8497
4584 8495 4582 8485 4585 8484 4586 8488
4589 8473 4587 8472 4591 8459
TIME...MOT...LOC 0302Z 243DEG 49KT 4574 8535 4541 8531
HAIL...<.75IN
WIND...>34KTS
$$
JZ3 follow-up statements
537
FZUS73 KAPX 260313
MWSAPX
Marine Weather Statement
National Weather Service Gaylord MI
1113 PM EDT Tue May 25 2021
LHZ345-LMZ342-362-260345-
/O.CON.KAPX.MA.W.0004.000000T0000Z-210526T0345Z/
1113 PM EDT Tue May 25 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT...
For the following areas...
Norwood MI to 5NM West of Mackinac Bridge including Little Traverse
Bay...
Straits of Mackinac including Mackinac Island...
Open waters of Lake Michigan north of Grand Traverse Light...
At 1112 PM EDT, strong thunderstorms were located along a line
extending from near Sturgeon Bay to Charlevoix, moving east at 40
knots.
HAZARD...Wind gusts 34 knots or greater and small hail.
SOURCE...Radar indicated.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
Locations impacted include...
Mackinac Island, Waugoshance Point, Good Hart, Big Rock Point, Gros
Cap, Cecil Bay, the Mackinac Bridge, Petoskey, Sturgeon Bay, Harbor
Springs, Saint Ignace, and Cross Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
&&
LAT...LON 4591 8459 4565 8459 4571 8472 4570 8485
4560 8500 4555 8503 4549 8500 4546 8486
4538 8485 4529 8551 4582 8533 4586 8497
4584 8495 4582 8485 4586 8486 4587 8484
4589 8473 4587 8472
TIME...MOT...LOC 0312Z 253DEG 42KT 4571 8506 4534 8529
HAIL...<.75IN
WIND...>34KTS
$$
JZ852
FZUS73 KAPX 260325
MWSAPX
Marine Weather Statement
National Weather Service Gaylord MI
1125 PM EDT Tue May 25 2021
LMZ362-260334-
/O.CAN.KAPX.MA.W.0004.000000T0000Z-210526T0345Z/
1125 PM EDT Tue May 25 2021
...THE SPECIAL MARINE WARNING IS CANCELLED...
The affected areas were...
Open waters of Lake Michigan north of Grand Traverse Light...
The thunderstorms have moved out of the warned area and no longer
pose a significant threat to boaters.
LAT...LON 4591 8459 4565 8459 4571 8472 4570 8485
4560 8500 4555 8503 4549 8500 4546 8486
4538 8485 4533 8523 4545 8520 4545 8517
4548 8519 4585 8509 4586 8502 4582 8485
4587 8484 4589 8473 4587 8472
TIME...MOT...LOC 0324Z 245DEG 56KT 4580 8478 4538 8505
$$
LHZ345-LMZ342-260345-
/O.CON.KAPX.MA.W.0004.000000T0000Z-210526T0345Z/
1125 PM EDT Tue May 25 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT...
For the following areas...
Norwood MI to 5NM West of Mackinac Bridge including Little Traverse
Bay...
Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac
Island...
At 1124 PM EDT, strong thunderstorms were located along a line
extending from near The Mackinac Bridge to near the mouth of Little
Traverse Bay, moving northeast at 45 knots.
HAZARD...Wind gusts to 40 knots and small hail.
SOURCE...Radar indicated.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
Locations impacted include...
Mackinac Island, Waugoshance Point, Good Hart, Gros Cap, Cecil Bay,
the Mackinac Bridge, Petoskey, Sturgeon Bay, Harbor Springs, Saint
Ignace, and Cross Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
&&
LAT...LON 4591 8459 4565 8459 4571 8472 4570 8485
4560 8500 4555 8503 4549 8500 4546 8486
4538 8485 4533 8523 4545 8520 4545 8517
4548 8519 4585 8509 4586 8502 4582 8485
4587 8484 4589 8473 4587 8472
TIME...MOT...LOC 0324Z 245DEG 56KT 4580 8478 4538 8505
HAIL...<.75IN
WIND...40KTS
$$
JZ652
FZUS73 KAPX 260346
MWSAPX
Marine Weather Statement
National Weather Service Gaylord MI
1146 PM EDT Tue May 25 2021
LHZ345-LMZ342-260356-
/O.EXP.KAPX.MA.W.0004.000000T0000Z-210526T0345Z/
1146 PM EDT Tue May 25 2021
...THE SPECIAL MARINE WARNING EXPIRED AT 1145 PM EDT...
The affected areas were...
Norwood MI to 5NM West of Mackinac Bridge including Little Traverse
Bay...
Straits of Mackinac including Mackinac Island...
The thunderstorms have moved out of the area and no longer pose a
significant threat to boaters.
LAT...LON 4591 8459 4565 8459 4571 8472 4570 8485
4560 8500 4555 8503 4549 8500 4546 8486
4538 8485 4533 8523 4545 8520 4545 8517
4548 8519 4585 8509 4586 8502 4582 8485
4587 8484 4589 8473 4587 8472
TIME...MOT...LOC 0346Z 243DEG 49KT 4592 8444 4550 8471
$$
JZWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this special marine warning went out at May 25, 9:54 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 25, 9:54 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
954 PM EDT Tue May 25 2021
.UPDATE...
Issued at 954 PM EDT Tue May 25 2021
Upstream squall line extends from central upper MI to central WI,
moving ene-ward. It had been a pretty quiet evening here in
northern MI (outside of fire wx concerns), but deep convection is
starting to bubble up from near the Dunes to the Straits and far
se Chippewa Co. Surface temps are already starting to cool, and
MlCape pretty much does not exist here (120j/kg of MlCape off the
observed 00Z APX sounding, and that number is shrinking with
time). MuCape values are more in the 500-750j/kg level, and
higher west than east thanks to higher moisture values.
Pops have been boosted greatly over northern sections over the
next few hours. Though instability will wane with eastward extent,
this MCS has more than enough momentum to carry across eastern
upper MI/Straits area. Feel like Special Marine Warnings are
considerably more likely than Severe Thunderstorm Warnings, but
with a pocket of near-svr winds reported from the ESC area
recently, SVRs may still be in the picture.
The most widespread convection will ease into northern lower MI
after midnight. By then, instability will waned further, and it's
difficult to see a particularly high svr threat. It's been a while
since there's been a land-based warning in WI with this activity.
&&
.NEAR TERM...(Through Tonight)
Issued at 1258 PM EDT Tue May 25 2021
...Mild, with a chance for showers and thunderstorms tonight...
High impact weather potential: Perhaps an isolated severe
thunderstorm or two tonight.
Pattern synopsis and forecast:
Mid level heights beginning to fall across the region in response to
strong shortwave trough digging rapidly east across southern
Manitoba. Low pressure running just ahead of this wave across
northern Ontario, with a maturing cold front extending south from it
into the central Plains...and its attendant warm front working its
way north out of eastern upper Michigan. Our area is firmly in the
warm sector as a result, as evident by temperatures punching up into
the 70s and 80s and surface dewpoints in the 60s. Despite these warm
and humid conditions, area remains largely dry, save for a few
passing showers crossing eastern upper Michigan at times.
Upstream shortwave trough will continue to move east, reaching Lake
Superior by sunrise Wednesday. Attendant cold front will race east
in response, crossing northern Michigan late tonight into Wednesday
morning.
Primary forecast concerns/challenges:
Shower and thunderstorm evolution as well as addressing the
potential for any severe weather.
Details:
Expect showers and thunderstorms to increase in both areal coverage
and intensity across Wisconsin this afternoon as approaching front
works on 1000+ joules/kg of mixed layer cape within a 40+ knot deep
layer shear environment. Expect this instability/enhanced shear
plume to work east this evening, with the instability portioning
waning considerably as the diurnal contribution is lost. At least a
broken line of shower and storms will move into and work there way
across the area tonight, with focus for better shower coverage
steadily drifting shifting south into southern lower Michigan where
upper jet support becomes better focused. Definitely not sold on
overall coverage of showers, and very possible some areas experience
little to no rain at all. As for any severe threat, northwest half
of the area remains in marginal risk for severe storms into this
evening...per latest SPC Day One Convective outlook. Steady decay of
instability plume sure argues against any organized severe weather,
but suppose an isolated severe storm or two remains possible given
increasing deep layer shear. Of more certainty is the temperatures
tonight, with lows remaining several degrees above normal...only
dropping into the 50s and lower 60s.
&&
.SHORT TERM...(Wednesday through Friday)
Issued at 343 PM EDT Tue May 25 2021
...Turning Much Cooler...
High impact weather: Frost possible Wednesday night.
Primary forecast concerns/challenges: Frost potential Wednesday
night.
The surface cold front will continue to head off to our southeast
Wednesday taking any showers along with it (lingering chances across
southeast counties in the morning). Strong cold air advection behind
the front will advect in cooler and less humid conditions along with
gusty northwest winds and clearing skies. High pressure then builds
in from the northwest Wednesday night into Thursday morning. This
airmass will be unseasonably chilly with frost possible Wednesday
night. Low pressure moves by to our south later Thursday into early
Friday. Much if not all of the rain associated with this system
looks like it will remain to our south but far southern counties
(along and south of M-55) could see a few rain showers. Clouds from
this system will lower chances for frost Thursday night but it can't
be totally ruled out. Clearing out again for Friday as ridging
builds in from the west. Temperatures Wednesday are actually
expected to fall off through the day from the 60s and 70s to the 50s
and 60s. Highs Thursday and Friday only ranging from the mid 50s to
the low 60s. Lows Wednesday night in the mid 30 to low 40s then the
upper 30s to low 40s Thursday night.
.LONG TERM...(Friday night through Tuesday)
Issued at 343 PM EDT Tue May 25 2021
...Cold Nights Giving Way to Warmer Days...
High impact weather potential: More Frost Possible Friday and
Saturday nights.
Unseasonably cool temperatures will eventually give way to more
typical readings over the holiday weekend into early next week.
Another decent chance for frost Friday and Saturday nights with a
hard freeze even possible in some spots Friday night. Meanwhile,
high pressure will lead to mainly rain free conditions. A weak upper
level trough early next week will lead to a slight chance for
showers but that may be overly pessimistic.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 731 PM EDT Tue May 25 2021
Scattered SHRA/a few TSRA, mainly overnight.
A cold front will cross northern lower MI very late tonight into
Wed morning. VFR conditions presently, and those will remain the
most common conditions thru the forecast. However, sct showers and
a few t-storms are expected after midnight. Brief but considerable
restrictions are possible. Drying out Wednesday.
Gusty sw winds will veer nw by Wednesday.
&&
.MARINE...
Issued at 1258 PM EDT Tue May 25 2021
Gusty southwest winds ahead of an approaching cold front will bring
small craft advisory conditions to our nearshore waters tonight.
Winds become northwest and remain gusty on Wednesday, once again
producing small craft conditions on several of our nearshore waters.
A few showers and thunderstorms are possible tonight, with any
storms capable of producing brief periods of gusty winds.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY until 11 PM EDT Wednesday for LHZ345>349.
LM...SMALL CRAFT ADVISORY until 11 PM EDT Wednesday for LMZ323-341-
342-344>346.
LS...SMALL CRAFT ADVISORY until 11 PM EDT Wednesday for LSZ321-322.
&&
UPDATE...JZ
NEAR TERM...MB
SHORT TERM...AS
LONG TERM...AS
AVIATION...JZ
MARINE...MBHazardous weather outlook, May 25, 3:17 PM EDT, 7 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 317 PM EDT Tue May 25 2021 MIZ016>018-020>036-041-042-086>088-095>099-261200- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 317 PM EDT Tue May 25 2021 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Through tonight. Thunderstorms are possible later this afternoon into tonight across the outlook area. There is a marginal risk for severe storms into this evening...mainly for eastern upper and northwest lower Michigan. Damaging winds and large hail are the primary threats with any severe storms that occur. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Areas of frost are possible Wednesday night, Friday night, and Saturday night, with potential for freezing conditions in some of our typical colder locations Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-261200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 317 PM EDT Tue May 25 2021 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Through tonight. Thunderstorms are possible later this afternoon into tonight across the outlook area. There is a marginal risk for severe storms into this evening...mainly for eastern upper and northwest lower Michigan...including the surrounding nearshore waters. Damaging winds and large hail are the primary threats with any severe storms that occur. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord.
In the hours before
Local storm report, May 25, 6:00 PM EDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
600 PM EDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM NON-TSTM WND GST 1 ESE ROSCOMMON COUNTY 44.35N 84.67W
05/25/2021 M40 MPH ROSCOMMON MI ASOS
ASOS STATION KHTL HOUGHTON LAKE - ROSCOMMON
COUNTY AIRPORT.
&&
JZLocal storm report, May 25, 6:30 PM EDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
630 PM EDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM NON-TSTM WND GST 3 SSE EAST TAWAS 44.25N 83.46W
05/25/2021 M40 MPH IOSCO MI MESONET
MESONET STATION XTAW TAWAS POINT.
&&
JZLocal storm report, May 25, 6:59 PM EDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
659 PM EDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM NON-TSTM WND GST MACKINAW CITY 45.78N 84.73W
05/25/2021 M39 MPH CHEBOYGAN MI BUOY
BUOY STATION MACM4 MACKINAW CITY, MI.
&&
JZLocal storm report, May 25, 8:14 PM EDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
814 PM EDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM NON-TSTM WND GST 1 S SAULT STE. MARIE 46.47N 84.37W
05/25/2021 M39 MPH CHIPPEWA MI AWOS
AWOS STATION KANJ SAULT STE MARIE -
MUNICIPAL AIRPORT.
&&
JZSpecial weather statement, May 25, 10:44 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Gaylord MI
1044 PM EDT Tue May 25 2021
MIZ021-099-260315-
Antrim-Charlevoix-
1044 PM EDT Tue May 25 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ANTRIM AND WESTERN
CHARLEVOIX COUNTIES...
At 1043 PM EDT, a strong thunderstorm was located near Northport, or
near Grand Traverse Light, moving east at 45 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
This storm will be near...
Torch Lake and Norwood around 1055 PM EDT.
Central Lake around 1100 PM EDT.
Ellsworth around 1105 PM EDT.
East Jordan and Ironton around 1110 PM EDT.
Boyne City, Boyne Falls, Young State Park and Horton Bay around
1115 PM EDT.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4522 8550 4519 8544 4524 8543 4534 8507
4528 8497 4511 8489 4501 8554 4504 8543
4511 8543 4510 8552 4504 8552 4500 8560
4506 8556 4513 8562 4514 8556 4517 8554
4517 8563 4515 8565 4517 8567
TIME...MOT...LOC 0243Z 252DEG 41KT 4511 8553
JZLocal storm report, May 25, 10:48 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1048 PM EDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM TSTM WND GST 1 NNE LELAND 45.02N 85.76W
05/25/2021 M43 MPH LMZ344 MI MESONET
MESONET STATION XLEL LELAND HARBOR.
&&
JZThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 10:44 PM EDT | Special Weather Statement | APX | Antrim | 31 min |
| May 25, 10:53 PM EDT | Special Marine Warning | APX | 52 min | |
| May 25, 11:28 PM EDT | Special Marine Warning | APX | 92 min | |
| May 25, 11:36 PM EDT | Special Weather Statement | APX | Cheboygan | 39 min |
| May 26, 3:16 AM EDT | Frost Advisory | APX | Alpena, Antrim, Cheboygan, Chippewa, Crawford, Emmet and 11 more | 29 hr |
Nearby
Special Marine Warnings in Michigan, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.